doi: 10.3934/dcds.2020138

Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions

1. 

Departamento de Matemática, Universidade Federal da Paraíba, 58051-900, João Pessoa-PB, Brazil

2. 

Dipartimento di Matematica, Università degli Studi di Milano, Via Saldini 50, 20133 Milano, Italy

* Corresponding author: bernhard.ruf@unimi.it

Received  October 2019 Published  February 2020

Fund Project: The three authors were partially supported by CNPq-Brazil Grants PVE 407099/2013-1

In this paper we deal with the following class of Hamiltonian elliptic systems
$ \begin{equation*} \left\{\begin{array}{lcl} -\Delta u\ = g(v)&\mbox{in}&\Omega,\\ -\Delta v\ = f(u)&\mbox{in}&\Omega,\\ u\ = \ v = \ 0&\mbox{on}&\partial\Omega, \end{array}\right. \end{equation*} $
where
$ \Omega\subset \mathbb{R}^2 $
is a bounded domain and
$ g $
is a nonlinearity with exponential growth condition. We derive the maximal growth conditions allowed for
$ f $
, proving that it can be of exponential type, double-exponential type, or completely arbitrary, depending on the conditions required for
$ g $
. Under the hypothesis of arbitrary growth conditions or else when
$ f $
has a double exponential growth, we prove existence of nontrivial solutions for the system.
Citation: João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020138
References:
[1]

R. Adams, Sobolev Spaces, in Pure and Applied Mathematics, 65, Academic Press, New York-London, 1975. Google Scholar

[2]

H. Brézis and S. Wainger, A note on limiting cases of Sobolev embeddings and convolution inequalities, Comm. Partial Differential Equations, 5 (1980), 773-789.  doi: 10.1080/03605308008820154.  Google Scholar

[3]

D. Cassani and C. Tarsi, Existence of solitary waves for supercritical Schrödinger systems in dimension two, Calc. Var. Partial Differential Equations, 54 (2015), 1673-1704.  doi: 10.1007/s00526-015-0840-3.  Google Scholar

[4]

A. Cianchi, A Sharp Embedding Theorem for Orlicz-Sobolev Spaces, Indiana University Mathematics Journal, 45 (1996), 39-65.  doi: 10.1512/iumj.1996.45.1958.  Google Scholar

[5]

D. de Figueiredo and P. Felmer, On superquadratic elliptic systems, Trans. Amer. Math. Soc., 343 (1994), 99-116.  doi: 10.1090/S0002-9947-1994-1214781-2.  Google Scholar

[6]

D. de FigueiredoJ. M. do Ó and B. Ruf, Critical and subcritical elliptic systems in dimension two, Indiana University Mathematics Journal, 53 (2004), 1037-1053.  doi: 10.1512/iumj.2004.53.2402.  Google Scholar

[7]

D. de FigueiredoJ. M. do Ó and B. Ruf, An Orlicz-space approach to superlinear elliptic systems, J. Funct. Anal., 224 (2005), 471-496.  doi: 10.1016/j.jfa.2004.09.008.  Google Scholar

[8]

D. de FigueiredoO. Miyagaki and B. Ruf, Elliptic equations in $ \mathbb{R}^2$ with nonlinearities in the critical growth range, Calc. Var. Partial Differential Equations, 3 (1995), 139-153.  doi: 10.1007/BF01205003.  Google Scholar

[9]

D. de Figueiredo and B. Ruf, Elliptic systems with nonlinearities of arbitrary growth, Mediterr. J. Math., 1 (2004), 417-431.  doi: 10.1007/s00009-004-0021-7.  Google Scholar

[10]

S. Hencl, A sharp form of an embedding into exponential and doube exponential spaces, J. Funct. Anal.., 204 (2003), 196-227.  doi: 10.1016/S0022-1236(02)00172-6.  Google Scholar

[11]

J. Hulshof and R. van der Vorst, Differential systems with strongly indefinite variational structure, J. Funct. Anal., 114 (1993), 32-58.  doi: 10.1006/jfan.1993.1062.  Google Scholar

[12]

M. Krasnosel'skii and Y. Rutickii, Convex functions and Orlicz Spaces, P. Noordhoff, Ltd. Groningen, Netherlands, 1961.  Google Scholar

[13]

M. Rao and Z. Ren, Theory of Orlicz Spaces, in Monographs and Textbooks in Pure and Applied Mathematics, 146 Marcel Dekker, Inc., New York, 1991.  Google Scholar

[14]

B. Ruf, Lorentz-Sobolev spaces and nonlinear elliptic systems, in Contributions to Nonlinear Analysis, Progr. Nonlinear Differential Equations Appl., 66, Birkh user, Basel, 2006,471–489. doi: 10.1007/3-7643-7401-2_32.  Google Scholar

show all references

References:
[1]

R. Adams, Sobolev Spaces, in Pure and Applied Mathematics, 65, Academic Press, New York-London, 1975. Google Scholar

[2]

H. Brézis and S. Wainger, A note on limiting cases of Sobolev embeddings and convolution inequalities, Comm. Partial Differential Equations, 5 (1980), 773-789.  doi: 10.1080/03605308008820154.  Google Scholar

[3]

D. Cassani and C. Tarsi, Existence of solitary waves for supercritical Schrödinger systems in dimension two, Calc. Var. Partial Differential Equations, 54 (2015), 1673-1704.  doi: 10.1007/s00526-015-0840-3.  Google Scholar

[4]

A. Cianchi, A Sharp Embedding Theorem for Orlicz-Sobolev Spaces, Indiana University Mathematics Journal, 45 (1996), 39-65.  doi: 10.1512/iumj.1996.45.1958.  Google Scholar

[5]

D. de Figueiredo and P. Felmer, On superquadratic elliptic systems, Trans. Amer. Math. Soc., 343 (1994), 99-116.  doi: 10.1090/S0002-9947-1994-1214781-2.  Google Scholar

[6]

D. de FigueiredoJ. M. do Ó and B. Ruf, Critical and subcritical elliptic systems in dimension two, Indiana University Mathematics Journal, 53 (2004), 1037-1053.  doi: 10.1512/iumj.2004.53.2402.  Google Scholar

[7]

D. de FigueiredoJ. M. do Ó and B. Ruf, An Orlicz-space approach to superlinear elliptic systems, J. Funct. Anal., 224 (2005), 471-496.  doi: 10.1016/j.jfa.2004.09.008.  Google Scholar

[8]

D. de FigueiredoO. Miyagaki and B. Ruf, Elliptic equations in $ \mathbb{R}^2$ with nonlinearities in the critical growth range, Calc. Var. Partial Differential Equations, 3 (1995), 139-153.  doi: 10.1007/BF01205003.  Google Scholar

[9]

D. de Figueiredo and B. Ruf, Elliptic systems with nonlinearities of arbitrary growth, Mediterr. J. Math., 1 (2004), 417-431.  doi: 10.1007/s00009-004-0021-7.  Google Scholar

[10]

S. Hencl, A sharp form of an embedding into exponential and doube exponential spaces, J. Funct. Anal.., 204 (2003), 196-227.  doi: 10.1016/S0022-1236(02)00172-6.  Google Scholar

[11]

J. Hulshof and R. van der Vorst, Differential systems with strongly indefinite variational structure, J. Funct. Anal., 114 (1993), 32-58.  doi: 10.1006/jfan.1993.1062.  Google Scholar

[12]

M. Krasnosel'skii and Y. Rutickii, Convex functions and Orlicz Spaces, P. Noordhoff, Ltd. Groningen, Netherlands, 1961.  Google Scholar

[13]

M. Rao and Z. Ren, Theory of Orlicz Spaces, in Monographs and Textbooks in Pure and Applied Mathematics, 146 Marcel Dekker, Inc., New York, 1991.  Google Scholar

[14]

B. Ruf, Lorentz-Sobolev spaces and nonlinear elliptic systems, in Contributions to Nonlinear Analysis, Progr. Nonlinear Differential Equations Appl., 66, Birkh user, Basel, 2006,471–489. doi: 10.1007/3-7643-7401-2_32.  Google Scholar

Figure 1.  Polynomial critical hyperbola and related growth conditions
Figure 2.  The critical hyperbola in the exponential case
[1]

Djairo G. De Figueiredo, João Marcos do Ó, Bernhard Ruf. Elliptic equations and systems with critical Trudinger-Moser nonlinearities. Discrete & Continuous Dynamical Systems - A, 2011, 30 (2) : 455-476. doi: 10.3934/dcds.2011.30.455

[2]

Anouar Bahrouni. Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (1) : 243-252. doi: 10.3934/cpaa.2017011

[3]

Kyril Tintarev. Is the Trudinger-Moser nonlinearity a true critical nonlinearity?. Conference Publications, 2011, 2011 (Special) : 1378-1384. doi: 10.3934/proc.2011.2011.1378

[4]

Manassés de Souza. On a singular Hamiltonian elliptic systems involving critical growth in dimension two. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1859-1874. doi: 10.3934/cpaa.2012.11.1859

[5]

Tomasz Cieślak. Trudinger-Moser type inequality for radially symmetric functions in a ring and applications to Keller-Segel in a ring. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2505-2512. doi: 10.3934/dcdsb.2013.18.2505

[6]

Xiaobao Zhu. Remarks on singular trudinger-moser type inequalities. Communications on Pure & Applied Analysis, 2020, 19 (1) : 103-112. doi: 10.3934/cpaa.2020006

[7]

Lucas C. F. Ferreira, Everaldo Medeiros, Marcelo Montenegro. An elliptic system and the critical hyperbola. Communications on Pure & Applied Analysis, 2015, 14 (3) : 1169-1182. doi: 10.3934/cpaa.2015.14.1169

[8]

Kanishka Perera, Marco Squassina. Bifurcation results for problems with fractional Trudinger-Moser nonlinearity. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 561-576. doi: 10.3934/dcdss.2018031

[9]

Paulo Rabelo. Elliptic systems involving critical growth in dimension two. Communications on Pure & Applied Analysis, 2009, 8 (6) : 2013-2035. doi: 10.3934/cpaa.2009.8.2013

[10]

Changliang Zhou, Chunqin Zhou. Extremal functions of Moser-Trudinger inequality involving Finsler-Laplacian. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2309-2328. doi: 10.3934/cpaa.2018110

[11]

Xumin Wang. Singular Hardy-Trudinger-Moser inequality and the existence of extremals on the unit disc. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2717-2733. doi: 10.3934/cpaa.2019121

[12]

Prosenjit Roy. On attainability of Moser-Trudinger inequality with logarithmic weights in higher dimensions. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5207-5222. doi: 10.3934/dcds.2019212

[13]

Van Hoang Nguyen. The Hardy–Moser–Trudinger inequality via the transplantation of Green functions. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3559-3574. doi: 10.3934/cpaa.2020155

[14]

Tianqing An, Zhi-Qiang Wang. Periodic solutions of Hamiltonian systems with anisotropic growth. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1069-1082. doi: 10.3934/cpaa.2010.9.1069

[15]

K. Tintarev. Critical values and minimal periods for autonomous Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 1995, 1 (3) : 389-400. doi: 10.3934/dcds.1995.1.389

[16]

Yanfang Peng. On elliptic systems with Sobolev critical exponent. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3357-3373. doi: 10.3934/dcds.2016.36.3357

[17]

Guozhen Lu, Yunyan Yang. Sharp constant and extremal function for the improved Moser-Trudinger inequality involving $L^p$ norm in two dimension. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 963-979. doi: 10.3934/dcds.2009.25.963

[18]

Changliang Zhou, Chunqin Zhou. On the anisotropic Moser-Trudinger inequality for unbounded domains in $ \mathbb R^{n} $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (2) : 847-881. doi: 10.3934/dcds.2020064

[19]

Rumei Zhang, Jin Chen, Fukun Zhao. Multiple solutions for superlinear elliptic systems of Hamiltonian type. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1249-1262. doi: 10.3934/dcds.2011.30.1249

[20]

Emmanuel Hebey, Jérôme Vétois. Multiple solutions for critical elliptic systems in potential form. Communications on Pure & Applied Analysis, 2008, 7 (3) : 715-741. doi: 10.3934/cpaa.2008.7.715

2018 Impact Factor: 1.143

Article outline

Figures and Tables

[Back to Top]